Alert archive / Idaho / River Flood Warnings in 2017

River Flood Warning 22, NWS Pocatello, ID

June 19, 2017Custer County, Idaho

NWS Pocatello, ID issued this river flood warning at Jun 19, 2017, 2:13 PM MDT for Custer County, Idaho. It was in force for 7 days.

The area

The outline as issued.

The facts

Issued
Jun 19, 2017, 2:13 PM MDT (20:13 UTC)
Expired
Jun 26, 2017, 11:07 AM MDT
In force
7 days
Issued by
NWS Pocatello, ID
Area
Storm-based polygon
Flood severity
Minor

County Custer County, ID

The radar

The Pocatello radar (KSFX), 101 km from the middle of the area, began a volume at 20:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Big Lost River below Mackay Reservoir (MAKI1).

Action stage
3.8 ft
Minor stage
4.3 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 13127000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

910 
WGUS45 KPIH 192013
FLWPIH
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Pocatello ID
213 PM MDT Mon Jun 19 2017

...The National Weather Service in Pocatello has issued a
Flood Warning for the following Rivers in Idaho... 

Big Lost River below Mackay Reservoir AFFECTING Custer County
  
Temperatures will rise today and tomorrow causing the
Big Lost river to continue at high flows through the week. 
Expect the river not to decreased flows until later Friday 
and then continuing to decrease into the weekend with cooler 
temperatures. Current flows below the Mackay reservoir are 
dependent on releases of the Mackay reservoir which is at 
currently approximately 95 percent full. With current river 
forecast accounting for additonal snowmelt from recent 
warm-up...the reservoir will fill Tuesday assuming no
additonal releases. The Big Lost below Mackay reservoir is
then expected to increase slightly less than a 1/2 foot later
Tuesday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-210013-
/O.NEW.KPIH.FL.W.0022.170619T2013Z-000000T0000Z/
/MAKI1.1.ER.170618T0450Z.170620T1800Z.000000T0000Z.NR/
213 PM MDT Mon Jun 19 2017

The National Weather Service in Pocatello has issued a 

* Flood Warning for The Big Lost River below Mackay Reservoir.
* until further notice...Or until the Warning is cancelled.
* At  1:45 PM Monday the stage was 4.4 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue rising to near 4.7 feet by 
  tomorrow afternoon. Additional rises may be possible 
  thereafter.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&

                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Tue    Wed    Thu

Big Lost River
  Big Lost River below 4.3   4.4 Mon 02 PM      4.4    4.7    4.7


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       


$$
8 follow-up statements
325 
WGUS85 KPIH 201834
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1234 PM MDT Tue Jun 20 2017

...The Flood Warning continues for the following Rivers in Idaho..
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
. <...insert synopsis here...start synopsis with a period...>

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-212234-
/O.CON.KPIH.FL.W.0022.000000T0000Z-000000T0000Z/
/MAKI1.1.ER.170618T0450Z.170624T0600Z.000000T0000Z.NR/
1234 PM MDT Tue Jun 20 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.
  
Temperatures will rise today causing the Big Lost river to 
continue at high flows through the week. Expect the river not 
to decreased flows until later Friday and then continuing to 
decrease into the weekend with cooler temperatures. Current 
flows below the Mackay reservoir are dependent on releases of 
the Mackay reservoir which is at currently approximately 96 
percent full. With current river forecast accounting for 
additonal snowmelt from recent warm-up...the reservoir will fill 
Wednesday assuming no additonal releases. The Big Lost below 
Mackay reservoir is then expected to increase very slightly 
from current flows. 

* At 11:45 AM Tuesday the stage was 4.5 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue rising to near 4.8 feet by early
  Saturday morning. Additional rises may be possible thereafter.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Wed    Thu    Fri

Big Lost River
  Big Lost River below 4.3   4.5 Tue 12 PM      4.4    4.7    4.7

&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       


$$
972 
WGUS85 KPIH 201837 CCA
FLSPIH
FLOOD STATEMENT...CORRECTED
National Weather Service Pocatello ID
1234 PM MDT Tue Jun 20 2017

...The Flood Warning continues for the following Rivers in Idaho..
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
Temperatures will rise today causing the Big Lost river to 
continue at high flows through the week. Expect the river not 
to decreased flows until later Friday and then continuing to 
decrease into the weekend with cooler temperatures. Current 
flows below the Mackay reservoir are dependent on releases of 
the Mackay reservoir which is at currently approximately 96 
percent full. With current river forecast accounting for 
additonal snowmelt from recent warm-up...the reservoir will fill 
Wednesday assuming no additonal releases. The Big Lost below 
Mackay reservoir is then expected to increase very slightly 
from current flows. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-212234-
/O.COR.KPIH.FL.W.0022.000000T0000Z-000000T0000Z/
/MAKI1.1.ER.170618T0450Z.170624T0600Z.000000T0000Z.NR/
1234 PM MDT Tue Jun 20 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.

* At 11:45 AM Tuesday the stage was 4.5 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue rising to near 4.7 feet by 
  Thursday. Additional rises may be possible thereafter.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&

                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Wed    Thu    Fri

Big Lost River
  Big Lost River below 4.3   4.5 Tue 12 PM      4.4    4.7    4.7

&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       


$$
836 
WGUS85 KPIH 211924
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
124 PM MDT Wed Jun 21 2017

...The Flood Warning continues for the following Rivers in Idaho..
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
Temperatures will continue to be warm today causing the Big Lost 
river to continue at high flows today. Expect the river not 
to decrease flows until later Friday and then continuing to 
decrease flows into the weekend with cooler temperatures. Current 
flows below the Mackay reservoir are dependent on releases of 
the Mackay reservoir which is at currently approximately 97 
percent full. With current river forecast accounting for 
additonal snowmelt from recent warm-up...the reservoir will fill 
Thursday morning assuming no additonal releases. The Big Lost below 
Mackay reservoir is then expected to increase from the current
1690 cfs or approximately 4.5 feet to as high as 2350 cfs or 
approximately 5.0 feet by Saturday.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-222324-
/O.CON.KPIH.FL.W.0022.000000T0000Z-000000T0000Z/
/MAKI1.1.ER.170618T0450Z.170625T0600Z.000000T0000Z.NR/
124 PM MDT Wed Jun 21 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.
* At 12:45 PM Wednesday the stage was 4.4 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue rising to near 5.0 feet by 
  Saturday. Additional rises may be possible thereafter.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Thu    Fri    Sat

Big Lost River
  Big Lost River below 4.3   4.4 Wed 01 PM      4.7    4.8    4.91


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       


$$
280 
WGUS85 KPIH 221636
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1036 AM MDT Thu Jun 22 2017

...The Flood Warning continues for the following Rivers in ..
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-232036-
/O.CON.KPIH.FL.W.0022.000000T0000Z-000000T0000Z/
/MAKI1.1.ER.170618T0450Z.170623T1200Z.000000T0000Z.NR/
1036 AM MDT Thu Jun 22 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.
* At  9:45 AM Thursday the stage was 4.7 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...Water is expected to overflow Mackay Reservoir through
  the spillway by Thursday evening. The river will continue rising to
  near 5.0 feet by tomorrow morning. Additional rises may be
  possible thereafter.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Fri    Sat    Sun

Big Lost River
  Big Lost River below 4.3   4.7 Thu 10 AM      5.0    5.0    5.0


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       



$$
805 
WGUS85 KPIH 231641
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1041 AM MDT Fri Jun 23 2017

...The Flood Warning continues for the following Rivers in ..
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
.Flooding is likely downstream of Mackay Reservoir for the
forseeable future. The river is likely near crest but may hold this
crest through the weekend.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-242041-
/O.CON.KPIH.FL.W.0022.000000T0000Z-000000T0000Z/
/MAKI1.1.ER.170618T0450Z.170623T1545Z.000000T0000Z.NR/
1041 AM MDT Fri Jun 23 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.
* At  9:45 AM Friday the stage was 4.9 feet.
* Flood Stage is 4.3 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river will remain near 4.9 feet through the
  weekend with a gradual decline possible early next week.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sat    Sun    Mon

Big Lost River
  Big Lost River below 4.3   4.9 Fri 10 AM      4.9    4.9    4.8


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       



$$
112 
WGUS85 KPIH 241713
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1113 AM MDT Sat Jun 24 2017

...The Flood Warning continues for the following Rivers in ..
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
.Flooding downstream of Mackay Reservoir is expected to continue
for the forseeable future, with river levels fluctuating between
4.5 and 4.8 feet through midweek.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-252113-
/O.CON.KPIH.FL.W.0022.000000T0000Z-000000T0000Z/
/MAKI1.1.SM.170618T0450Z.170624T0045Z.000000T0000Z.NR/
1113 AM MDT Sat Jun 24 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.
* At 10:45 AM Saturday the stage was 4.6 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Forecast...The River will continue rising to near 4.8 feet by this 
  afternoon. Additional rises may be possible thereafter.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Sun    Mon    Tue

Big Lost River
  Big Lost River below 4.3   4.6 Sat 11 AM      4.8    4.8    4.8


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       



$$
670 
WGUS85 KPIH 251714
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1114 AM MDT Sun Jun 25 2017

...The Flood warning continues for the following Rivers in ...
 
  Big Lost River below Mackay Reservoir AFFECTING Custer County
 
.Flooding downstream of Mackay Reservoir is expected to continue
through the week. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-262114-
/O.EXT.KPIH.FL.W.0022.000000T0000Z-170702T1000Z/
/MAKI1.1.SM.170618T0450Z.170624T0045Z.170702T0400Z.NO/
1114 AM MDT Sun Jun 25 2017

The Flood Warning continues for
  The Big Lost River below Mackay Reservoir.
* At 10:45 AM Sunday the stage was 4.5 feet.
* Flood Stage is 4.3 feet.
* Minor Flooding is occurring and Minor Flooding is forecast.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Mon    Tue    Wed

Big Lost River
  Big Lost River below 4.3   4.5 Sun 11 AM      4.5    4.5    4.5


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       



$$
433 
WGUS85 KPIH 261707
FLSPIH
FLOOD STATEMENT
National Weather Service Pocatello ID
1107 AM MDT Mon Jun 26 2017

...The Flood Warning is cancelled for the following Rivers in 
Idaho...
 
  Big Lost River below Mackay Reservoir AFFECTING Custer County

For the Big Lost River...including Big Lost River below Mackay 
Reservoir...no Flooding is observed or forecast.

.Releases from Mackay Reservoir have slowed sufficiently to bring
the Big Lost River below flood stage. Therefore the Flood Warning
has been cancelled. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety Message...Persons near the River should be aware of the 
expected high water and take action to protect property.

&&

IDC037-261737-
/O.CAN.KPIH.FL.W.0022.000000T0000Z-170702T1000Z/
/MAKI1.1.SM.170618T0450Z.170624T0045Z.170626T0630Z.NO/
1107 AM MDT Mon Jun 26 2017

The Flood Warning is cancelled for
  The Big Lost River below Mackay Reservoir.
* At 10:45 AM Monday the stage was 4.2 feet.
* Flood Stage is 4.3 feet.
* Fell below Flood Stage at 12:30 AM Monday.
* Impact...At 4.3 feet...Flood Stage: Minor flooding may occur from 
  Leslie to the Darlington Flats.

&&


                       Fld     Observed           Forecast 6 AM
Location               Stg   Stg Day Time       Tue    Wed    Thu

Big Lost River
  Big Lost River below 4.3   4.2 Mon 11 AM      4.3    4.2    4.2


&&


LAT...LON 4397 11364 4384 11335 4358 11326 4358 11336
      4381 11344 4390 11368       



$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pocatello, ID wrote its last area forecast discussion before this river flood warning went out at Jun 19, 2:13 PM MDT, 0 minutes earlier.

Area forecast discussion, Jun 19, 2:13 PM MDT, 0 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
213 PM MDT Mon Jun 19 2017

.DISCUSSION...Tuesday could be the warmest day of the year so far
for some. Some monsoonal moisture will be working into the
region. Expect isolated thunderstorms to develop on Tuesday. Areas
that won't see clouds/warm have the potential of warming into the
mid 90s. A cold front arrives on Wednesday. Most of the
thunderstorm activity will be suppressed into Utah but the
southern highlands could still see an isolated thunderstorm.
Northwest flow and cooler temperatures arrive for late week and
the weekend.

Valle

&&

.AVIATION...High pressure will continue today bringing VFR
conditions and overall light winds. Expect VFR conditions tomorrow
though there is a chance of afternoon/early evening showers and
thunderstorms. Also, expect breezy winds tomorrow particularly in
the afternoon. Wyatt

&&

.FIRE WEATHER...High pressure will continue a warming and
drying trend for today and tomorrow, with tomorrow, Tuesday, being
the warmest day of the next seven days. Monsoonal moisture makes its
way into the area tomorrow. Expect isolated showers and
thunderstorms tomorrow in the afternoon/early evening. Wednesday
there is a slight chance of thunderstorms as well, mainly for our
Southern areas. Winds will be breezy Tuesday and breezy to moderate
on Wednesday as the high pressure ridging breaks down and the upper
level flow becomes more zonal. The upper level flow will become more
Northwesterly Thursday and Friday dropping temperatures to near
climate averages. Expect a weak system to graze our Northeast
borders late Friday into Saturday morning. Wyatt

&&

.HYDROLOGY...Flooding continues for portions of the central Idaho
mountains and upper Snake highlands. Hot weather is likely for
Tuesday which will help accelerate snowmelt. So, we are expecting
rises on area rivers and streams. However we think those rises will
be short-lived as cooler temps are forecast for late week. Any
thunderstorms we get on Tuesday are likely to be dry storms.

Valle

&&

.PIH WATCHES/WARNINGS/ADVISORIES...
None.
&&

The office that day

Everything else NWS Pocatello, ID issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 19, 1:48 PM MDTRiver Flood WarningPIHTeton11 days
Jun 19, 2:20 PM MDTRiver Flood WarningPIHBlaine4 days

Nearby

River Flood Warnings in Idaho, 2017Every river flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.